top of page

Tik Tok Deadly Benadryl Overdose Challenge

Updated: May 28, 2023

“Breaking Health News” sadly is the death of a 13-year-old boy taking the TikTok “Benadryl Challenge”. This is a warning to all parents to be aware and knowledgeable of the dangers to which their children can be exposed.


Briefly, the site challenge resulted in a group of friends actually filming the youth consuming 12 to 14 Benadryl pills believing he would hallucinate. Instead, he began seizing and was hospitalized. After six days, he was removed from a ventilator and passed.


Antihistamine in its oral form can treat hay fever, allergies, cold symptoms such as a runny nose and sneezing, and insomnia. Topically, it can also be used to treat pain and itching caused by insect bites, minor cuts, burns, poison ivy, poison oak, and poison sumac. In its injected form, it can treat severe allergic reactions, motion sickness, and symptoms of Parkinson’s disease.


Per the FDA, diphenhydramine is safe and effective when used as recommended, but higher doses can cause serious heart troubles, seizures, coma, or even death.


Some of the brand names for Diphenhydramine are: Benadryl, Nytol, Banophen, Allergy Medicine, Diphen, Dphenhist, Benadryl Extra Strength, Wal-Dryl, Sleep Aid (diphenhydramine), Wal-Sleep Z.


The boy’s family is warning other parents to monitor their children’s online activity to avoid anyone else attempting the challenge. His father has also contacted local lawmakers about enacting an age restriction on buying medicine like Benadryl.


Helps 4 Health Breaking Health News is a warning to all parents.


6 views

Comments


bottom of page